MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE LIBRE; FLASH GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE LIBRE; FLASH GLUCOSE MONITORING SYSTEM
Model Number 71702-01
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Skin Irritation (2076)
Date of Event 01/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is an initial final report.This issue does not meet reportability criteria, however it is being reported to fda as the complaint was received via user report.If product is returned, this case will be re-opened, an investigation will be conducted, and a follow-up report will be submitted after all investigation activities are complete.The date of event is unknown.The date entered is the date abbott diabetes care became aware of the event.The device mfg date is unknown.The date entered is the date abbott diabetes care became aware of the event.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
Abbott diabetes care received a mhra user report about a us customer which reported the following information: the customer experienced an adverse skin reaction with symptoms described as rashes and scars while wearing an adc freestyle libre sensor.Additional information received from the customer who further reported experiencing irritation and has scheduled an appointment with the doctor for the next week.No treatment was reported.There was no report of death or permanent impairment associated with this event.
 
Additional Manufacturer Narrative
The reported sensor was returned and investigated.Visual inspection was performed on the sensor and no issues were observed.The adhesive was returned and the adhesive came off.Extended investigation has been performed for the reported complaint.Dose audit reports and environmental monitoring reports, including bioburden and endotoxin testing, were reviewed and no abnormalities were found.The investigation showed all processes were effective.No product deficiency was identified.
 
Event or Problem Description

Brand Name
FREESTYLE LIBRE
Common Device Name
FLASH GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
MDR Report Key8313408
Report Number2954323-2019-01112
Device Sequence Number11334831
Product Code PZE
UDI-Device Identifier00357599000202
UDI-Public00357599000202
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P160030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number71702-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2019
Initial Date Received by Manufacturer 01/16/2019
Supplement Date Received by Manufacturer04/03/2019
Initial Report FDA Received Date02/06/2019
Supplement Report FDA Received Date05/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1